MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIFORM XL 4MM X 15 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL HELIFORM XL 4MM X 15 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number SHD180415
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, age, weight, race, and ethnicity were not provided.Section a.1: patient identifier: (b)(6).Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31098462) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00363 and 3008114965-2024-00364.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a vessel sacrifice procedure targeting the right vertebral artery to limit blood flow to a tumor, the second coil the physician tried to implant, a 2mm x 8cm cerepak heliform xtrasoft (xhe120208 / 31162599) did not detach.The physician could not find the detachment marker on fluoro imaging.The marker may have been advanced too far out of the concomitant microcatheter, a pnovus¿ 17 microcatheter (wallaby-phenox), and into the coil mass, or the marker could have been too proximal and offscreen.It was reported that the physician was adamant that this coil did not have any detachment marker.The proximal end of the hypotube broke off during manual break and also sheared the wire.The physician attempted and failed to detach the pull wire with forceps.The physician removed the non-detached coil.Later in the procedure, another coil, a 4mm x 15cm cerepak heliform xl (shd180415 / 31098462) also did not detach.The proximal end of the hypotube broke off during manual break and again sheared off the wire at the breakpoint.The physician attempt and failed to detach the pull wire with forceps.The physician removed the non-detached coil.The procedure was reported to be successfully completed without any delay and without any negative patient impact.On 04-apr-2024, additional information was received.Per the information, the detachment of both coils were attempted via the manual break technique.Related to the 2mm x 8cm cerepak heliform xtrasoft (xhe120208), the coil was not removed via forceps, the physician attempted to pull the coil pull wire with forceps.The coil component was still attached to its delivery system.The 2mm x 8cm cerepak heliform xtrasoft coil was replaced with another 2mm x 8cm cerepak heliform xtrasoft (xhe120208).Related to the 4mm x 15cm cerepak heliform xl (shd180415), the coil was not removed via forceps, the physician attempted to pull the coil pull wire with forceps.The coil component was still attached to its delivery system.The 4mm x 15cm cerepak heliform xl coil was not replaced.The information also indicated that the same pnovus microcatheter was used with both coils.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 24-apr-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00363 and 3008114965-2024-00364.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile a 4mm x 15cm cerepak heliform xl was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was still attached to the delivery system.The rest of the device was noted to be severely kinked.The manual break was attempted, and the pull wire was exposed.Microscopic inspection showed no damages on the embolic coil.However, the pull wire was kinked and disengaged from the proximal key.A manufacturing record evaluation was performed for the finished device 31098462 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the hypo-tube being broken was confirmed based on the exposure of the pull-wire.The issue reported regarding the failure to detach the embolic coil was confirmed based on the disengaged condition of the pull-wire from the proximal key; it is suggested that this could be the result of the manipulation of the device as the delivery system was severely kinked; however, this remains speculative.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
HELIFORM XL 4MM X 15 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19046161
Report Number3008114965-2024-00364
Device Sequence Number20671347
Product Code KRD
UDI-Device Identifier10886704083474
UDI-Public10886704083474
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberSHD180415
Device Lot Number31098462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer04/24/2024
05/22/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/24/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PNOVUS¿ 17 MICROCATHETER (WALLABY-PHENOX)
Patient SexFemale